Alert archive / Kentucky / River Flood Warnings in 2009

River Flood Warning 21, NWS Louisville, KY

October 31, 2009Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Oct 31, 2009, 11:03 PM CDT for Ohio County, Kentucky. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2009, 11:03 PM CDT (04:03 UTC)
Expired
Nov 1, 2009, 3:02 AM CST
In force
5 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

County Ohio County, KY

The river

Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 25.26 ft at Nov 1, 2009, 4:00 AM CST.

actionminormoderate202511/0111/02
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLMK 010403
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1203 AM EDT SUN NOV 01 2009

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  ROUGH RIVER AT DUNDEE

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...OHIO.

.RECENT STEADY RAINFALL HAS FORCED THE RIVER TO RISE JUST TO FLOOD STAGE 
TONIGHT. FLOODING WILL NOT PERSIST...WITH THE CREST OCCURRING AT THIS 
TIME. EXPECT THE WATER LEVEL TO FALL BELOW FLOODSTAGE IN THE NEXT 
COUPLE OF HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED EARLY SUNDAY MORNING.

&&

KYC183-010902-
/O.NEW.KLMK.FL.W.0021.091101T0403Z-091101T0902Z/
/DUNK2.1.ER.091031T2345Z.091101T0245Z.091101T0302Z.NO/
1203 AM EDT SUN NOV 01 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROUGH RIVER AT DUNDEE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 PM SATURDAY THE STAGE WAS 25.2 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL BEGIN TO FALL TO BELOW FLOOD STAGE 
  TONIGHT.
* IMPACT...AT 25.0 FEET...A SECTION OF KY 69 FLOODS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.0  
  FEET ON JUN 2 2004.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Oct 31, 8:27 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 31, 8:27 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 PM EDT SAT OCT 31 2009

...FORECAST UPDATE...

MAIN CLOUD SHIELD HAS EXITED TO THE EAST...WHEREAS STILL HAVE SOME
PATCHES OF MID-LEVEL CLOUDS APPROACHING SOUTHERN INDIANA AND OVER
OUR SOUTHWEST ZONES. THESE FEATURES WILL NOT LAST THROUGH THE NIGHT
AND EXPECT SKIES TO CLEAR SOON AFTER MIDNIGHT. LIKEWISE EXPECT WINDS
TO GO CALM AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES
WILL STEADILY DROP TO DAYBREAK...THOUGH MAY BE JUST ENOUGH MIXING
ABOVE THE SURFACE TO PREVENT IDEAL RADIATIONAL COOLING. HAVE NUDGED
TEMPERATURES UP GENERALLY A DEGREE OR TWO FROM PREVIOUS PACKAGE. NEW
FORECAST IS STILL MOSTLY BELOW GUIDANCE VALUES FOR TONIGHT...AND
GIVEN CURRENT TEMPERATURE TRENDS THIS SEEMS REASONABLE.

FORECAST COMES CLOSE TO THE AFTERNOON CROSSOVER TEMPERATURE FOR FOG
DEVELOPMENT...BUT AGAIN THINK JUST ENOUGH MIXING ABOVE THE SURFACE
TO PREVENT THAT AS WELL. VALLEY LOCATIONS MAY STILL SEE DEVELOPMENT
AFTER MIDNIGHT...AND HAVE KEPT IN PATCHY FOG FOR THESE LOCATIONS.
UPDATED ZONES WILL BE OUT SHORTLY.

.SHORT TERM (TONIGHT AND SUNDAY)...

AFTERNOON SATELLITE IMAGERY SHOWING CLEARING NOW WORKING INTO THE
FAR WESTERN PORTIONS OF THE FORECAST AREA.  CURRENTLY BACK EDGE OF
THE CLEARING IS JUST EAST OF THE PENNYRILE PARKWAY AND HEADING
EAST.  BACK EDGE OF THE CLOUDS SHOULD GET TO THE KSDF-KBWG-I65
CORRIDOR BY 21Z AND THEN EAST OF I-75 BY LATER THIS EVENING.
TEMPERATURES REALLY HAVE NOT GONE ANYWHERE THIS AFTERNOON WITH
TEMPERATURES STAYING STEADY IN THE 51-53 DEGREE RANGE.  A BRIEF
WARMUP IN TEMPS IS POSSIBLE AT BWG AND SDF THIS AFTERNOON AS THE
CLOUDS CLEAR OUT.

SHORT TERM DETERMINISTIC AND ENSEMBLES ARE IN GOOD AGREEMENT WITH
THE CLOUD COVER MOVING OUT OF THE AREA TONIGHT.  IN GENERAL...BACK
EDGE OF THE CLOUDINESS SHOULD GET EAST OF OUR AREA BY 02-03Z TONIGHT
WITH SKIES REMAINING CLEAR AFTER THAT.  PLANETARY BOUNDARY LAYER
WINDS LOOK TO STAY UP TONIGHT WHICH SHOULD RESULT IN GOOD MIXING TO
PREVENT WIDESPREAD FOG FORMATION.  HOWEVER...PATCHY DENSE FOG WILL
BE POSSIBLE IN THE VALLEY LOCATIONS AND NEAR BODIES OF WATER.  RAW
MODEL TEMPS HAVE COME UP SLIGHTLY FOR OVERNIGHT LOWS TONIGHT.
BELIEVE OVERNIGHT LOWS WILL RANGE FROM 32-37 IN MOST LOCATIONS.

FOR SUNDAY...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE
OUR WEATHER PATTERN.  SUNNY SKIES ARE EXPECTED THROUGHOUT THE DAY.
GENERALLY STAYED A LITTLE BIT WARMER THAN THE RAW MODEL GUIDANCE
HERE WITH HIGHS RANGING FROM THE UPPER 50S TO THE LOWER 60S IN THE
NORTH WITH MAINLY LOWER 60S IN THE SOUTH.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

HIGH PRESSURE SPRAWLED FROM NEW ENGLAND THROUGH THE APPALACHIANS TO
THE GULF WILL KEEP US DRY SUNDAY NIGHT INTO MONDAY. ON TUESDAY THAT
HIGH WILL BE REPLACED WITH ANOTHER ONE COMING OUT OF THE PLAINS
WHICH WILL PROVIDE US WITH ADDITIONAL DRY WEATHER.

IN BETWEEN THE TWO HIGHS ON MONDAY NIGHT A DISTURBANCE WILL CROSS
THE GREAT LAKES WITH A WEAK COOL FRONT REACHING SOUTHWARD TOWARDS
THE OHIO VALLEY. MOISTURE WILL REMAIN VERY SHALLOW...PRIMARILY BELOW
5000 FEET...SO NOT MUCH SENSIBLE WEATHER IS EXPECTED FROM THIS
FEATURE. A FEW SPRINKLES IN THE BLUE GRASS SHOULD BE ABOUT IT.

ANOTHER WEAK...ALMOST CLIPPER-LIKE...SYSTEM WILL SCOOT THROUGH THE
LAKES ON WEDNESDAY BUT RIGHT NOW IT LOOKS LIKE PRECIPITATION
ASSOCIATED WITH THIS FEATURE WILL ALSO REMAIN TO OUR NORTH.

ON FRIDAY ANOTHER WEAK COLD FRONT WILL SWEEP THROUGH AS YET ANOTHER
DISTURBANCE CROSSES THE LAKES TO OUR NORTH...THOUGH A BIT FARTHER
SOUTH THAN THE WEDNESDAY SYSTEM. THE 00Z ECMWF REALLY WRAPPED THIS
SYSTEM UP AND BROUGHT SHOWERS TO OUR REGION...BUT THE
GEM...OPERATIONAL GFS...AND GEFS WERE NOT AS EXCITED AND KEPT US DRY
WITH HIGH PRESSURE RIDGING ACROSS THE GULF PREVENTING DEEP MOISTURE
FROM INTERACTING WITH THE SYSTEM. A QUICK PEEK AT THE 12Z ECMWF
SHOWS THAT MODEL TRENDING DRY. SO...WILL LEAVE FRIDAY DRY WHICH IS
IN GOOD AGREEMENT WITH SURROUNDING OFFICES.

THE BOTTOM LINE WILL BE A DRY LONG TERM FORECAST OTHER THAN A
STRAY SPRINKLE IN THE BLUE GRASS MONDAY NIGHT. MOST RECENT MEX MOS
ALSO SUPPORTS THIS WITH POPS STAYING AOB CLIMO.

&&

.AVIATION (00Z TAF ISSUANCE)...

VFR CONDITIONS EXPECTED FOR ALMOST ALL OF THE PERIOD. ONLY EXCEPTION
MAY BE BRIEFLY AROUND DAYBREAK SUNDAY WITH MVFR FOG A SLIGHT
POSSIBILITY AT EACH SITE. HAVE LEFT OUT OF THE FORECAST FOR
NOW...BECAUSE CONDITIONAL CLIMATOLOGIES ARE ALL LESS THAN 25% FOR
MVFR CONDITIONS OR WORSE. A LOT WILL DEPEND ON HOW EARLY THE WINDS
DIE OUT AND HOW EARLY THE SCATTERED DECK OF CLOUDS AT 5-6 KFT
DISSIPATES OVERNIGHT. AS WITH PREVIOUS THINKING...BEST CHANCE IS
WITH LAKE FOG FORMATION NEAR KBWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........RJS
SHORT TERM.....MJ
LONG TERM......TR/13
AVIATION.......RJS
Hazardous weather outlook, Oct 31, 2:28 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT SAT OCT 31 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
328 PM EDT SAT OCT 31 2009 /228 PM CDT SAT OCT 31 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ/13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 5:10 AM CSTRiver Flood WarningLMKOhio8 hr
Nov 1, 6:19 AM CSTRiver Flood WarningLMKButler, Warren14 hr
Nov 1, 6:19 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio33 hr

Nearby

River Flood Warnings in Kentucky, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.